Alert archive / Kansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 112, NWS Wichita, KS

May 22, 2014Kingman County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 22, 2014, 7:24 PM CDT for Kingman County, Kansas. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2014, 7:24 PM CDT (00:24 UTC)
Expired
May 22, 2014, 8:15 PM CDT
In force
51 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Kingman County, KS

The radar

The Wichita radar (KICT), 79 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 7:30 PM CDTHAIL 1.752 Ssw Zenda, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2014-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 587 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2014-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
587 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
2362 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

385 
WUUS53 KICT 230024
SVRICT
KSC095-230115-
/O.NEW.KICT.SV.W.0112.140523T0024Z-140523T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
724 PM CDT THU MAY 22 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 815 PM CDT

* AT 721 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
  ZENDA...AND MOVING NORTHEAST AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  ZENDA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3749 9840 3747 9816 3738 9820 3738 9836
TIME...MOT...LOC 0024Z 207DEG 7KT 3738 9830

HAIL...1.00IN
WIND...60MPH

$$
2 follow-up statements
012 
WWUS53 KICT 230036
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
736 PM CDT THU MAY 22 2014

KSC095-230115-
/O.CON.KICT.SV.W.0112.000000T0000Z-140523T0115Z/
KINGMAN KS-
736 PM CDT THU MAY 22 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
KINGMAN COUNTY UNTIL 815 PM CDT...

AT 735 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ZENDA...AND
MOVING NORTH AT 15 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR AND SPOTTER INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF SOUTHERN KINGMAN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3749 9840 3747 9816 3738 9820 3738 9836
TIME...MOT...LOC 0036Z 198DEG 13KT 3745 9830

HAIL...1.75IN
WIND...60MPH

$$
650 
WWUS53 KICT 230104
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
804 PM CDT THU MAY 22 2014

KSC095-230114-
/O.CAN.KICT.SV.W.0112.000000T0000Z-140523T0115Z/
KINGMAN KS-
804 PM CDT THU MAY 22 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL KINGMAN COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.  HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3749 9840 3747 9816 3738 9820 3738 9836
TIME...MOT...LOC 0104Z 198DEG 13KT 3755 9826

$$

CARUSO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 6:42 PM CDT, 42 minutes earlier.

Area forecast discussion, May 22, 6:42 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
642 PM CDT THU MAY 22 2014

...UPDATED FOR 00Z AVIATION DISCUSSION...

.UPDATE...
ISSUED AT 641 PM CDT THU MAY 22 2014

OVERALL...INTENSITY OF THE CONVECTION CONTINUES TO DECREASE AS
DIURNAL HEATING IS LOST FOR THE DAY. THE 21Z HRRR SHOWS AN AREA OF
STORMS THAT EXPANDS OVER THE HIGH PLAINS OVERNIGHT. ACCORDING TO
THE MODEL...THIS CAUSES OUTFLOW TO MOVE EAST AND PRODUCES
CONVECTION ACROSS THE FORECAST AREA AFTER 09Z.

GIVEN THERE ARE SO MANY BOUNDARIES LAYING AROUND AND THAT WE ARE
IN A WEAK FLOW SITUATION...CONFIDENCE IN ANY SUCH SOLUTION IS VERY
LOW. AT THIS TIME...THERE IS NO REASON TO DEVIATE FROM CURRENT
FORECAST.

COOK

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 325 PM CDT THU MAY 22 2014

LATE AFTERNOON/EARLY THIS EVENING
PERSISTENT CONVECTION FROM EARLIER THIS MORNING WENT UPSCALE
ALONG THE ASSOCIATED OUTFLOW ACROSS THE FLINT HILLS EARLY THIS
AFTERNOON. INTERSECTION OF STORM ON MESOSCALE OUTFLOW AND THE
SYNOPTIC STATIONARY FRONT APPARENTLY PRODUCED BRIEF ROPE TORNADO
EAST OF ROSALIA NEAR GREENWOOD/BUTLER COUNTY LINE. SPC MESO
DATA SHOWED MLCAPE OF 1500-2000 J/KG WITH SOME LOW LEVEL CAPE
AIDING INITIAL UPDRAFTS. THIS CONVECTION WAS ASSOCIATED WITH
RESIDUAL WEAK MESO VORT AND SHOULD CONTINUE TO FOSTER STORMS
IN THE WARM/UNSTABLE AIRMASS INTO THE EARLY EVENING ACROSS
SOUTHEAST KANSAS AND THE FLINT HILLS.

LATER TONIGHT THROUGH SUNDAY
ADDITIONAL CONVECTION IS EXPECTED ACROSS THE HIGH PLAINS WHICH
MAY SUPPORT A COUPLE COMPLEX OF STORMS OVERNIGHT. WEAK STEERING
FLOW WILL MAKE IT A BIT DIFFICULT TO PORTEND WHERE CONVECTION
MAY IMPACT THE FORECAST AREA. HOWEVER WILL SHOW A GENERAL
UP-TWEAK WITH MODEST POPS OVERNIGHT ACROSS THE ENTIRE AREA.
THE SHORT TERM MODELS ARE SOMEWHAT MORE IN AGREEMENT WITH A
SIGNAL FOR ORGANIZED CONVECTION TO AFFECT MUCH OF THE AREA
LATE FRIDAY INTO EARLY SATURDAY...AND WILL SHOW RELATIVELY
HIGHER POPS IN THESE TIME PERIODS. OTHERWISE...WITH LITTLE OR
NO CAPPING THROUGH SATURDAY...CHANCES FOR CONVECTION WILL REMAIN
IN THE FORECAST ALONG THE QUASI-STATIONARY FRONT. THIS FRONT
WILL WEAKEN AS IT SHIFTS NORTH DURING SUNDAY WITH INCREASING
SOUTHERLY FLOW ACROSS THE AREA. FOCUS FOR MORE ORGANIZED
CONVECTION SHOULD BE SITUATED ACROSS WESTERN KANSAS DURING THE
AFTERNOON., HOWEVER AS A SHORTWAVE EJECTS OUT ACROSS THE AREA
INTO SUNDAY NIGHT...BETTER CHANCES FOR CONVECTION SHOULD
AGAIN TRANSLATE EAST ACROSS MUCH OF THE AREA.

TEMPERATURES WILL REMAIN A LITTLE BIT ABOVE SEASONAL CLIMO
THOUGH NOT NEARLY AS HOT AS RECENT DAYS.

DARMOFAL

.LONG TERM...(MONDAY THROUGH THURSDAY)
ISSUED AT 325 PM CDT THU MAY 22 2014

THE MAIN CHALLENGE IS THE HANDLING OF THE REMNANT CLOSED
UPPER LOW ACROSS THE PLAINS THROUGH EARLY NEXT WEEK. THE
ECMWF HOLDS ON TO THIS A BIT LONGER WHICH WOULD LINGER
PRECIP/CONVECTIVE CHANCES ACROSS SOUTHEAST KANSAS. FOR NOW
WILL MAKE LITTLE CHANGE TO THE GOING FORECAST.

KED

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 641 PM CDT THU MAY 22 2014

CONVECTION CONTINUES TO DECREASE IN AREAL COVERAGE AND INTENSITY
ACROSS THE AREA. CIRRUS DEBRIS WILL OVERSPREAD THE AREA AND SHOULD
REMAIN OVERNIGHT. THIS SHOULD PRECLUDE ANY FOG DEVELOPMENT...WHICH
IS COUNTER TO WHAT STATISTICAL GUIDANCE IS PRODUCING.

THE 21Z HRRR SHOWS CONVECTION INCREASING IN AREAL COVERAGE ACROSS
THE HIGH PLAINS OVERNIGHT. OUTFLOW FROM THESE STORMS IS FORECAST
BY THE HRRR TO MOVE EAST AND CAUSE CONVECTION AFTER 09Z WEST OF
INTERSTATE 135...AND AFTER 11Z EAST OF IT. VERY UNSURE THIS WILL
COME TO FRUITION GIVEN THE UNCERTAINTY OF THE PATTERN. THUS HAVE
REMOVED ALL MENTION OF CONVECTION FROM THE TAFS OVERNIGHT.

FRIDAY AGAIN PRESENTS ITSELF WITH ANOTHER CHANCE OF CONVECTION.
THE MOSTLY LIKELY TIME IS AFTER 19Z ACROSS THE ENTIRE REGION.
OUTFLOW BOUNDARIES TONIGHT AND TOMORROW WILL CAUSE OCCASIONAL WIND
CHANGES...BUT SPEEDS SHOULD REMAIN 10 KNOTS OR LESS.

COOK

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    66  82  65  81 /  40  50  60  50
HUTCHINSON      64  80  64  81 /  50  50  60  50
NEWTON          64  80  64  80 /  40  50  60  60
ELDORADO        64  80  64  80 /  40  50  60  60
WINFIELD-KWLD   66  83  65  82 /  40  50  50  50
RUSSELL         62  78  62  81 /  40  40  60  50
GREAT BEND      63  78  63  80 /  50  40  60  50
SALINA          63  80  64  81 /  40  40  60  50
MCPHERSON       64  80  64  80 /  40  50  60  50
COFFEYVILLE     67  83  66  83 /  60  40  40  50
CHANUTE         65  81  65  81 /  50  40  40  50
IOLA            64  80  65  80 /  50  40  40  60
PARSONS-KPPF    66  83  65  82 /  70  40  40  50

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 22, 4:06 PM CDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
406 PM CDT THU MAY 22 2014

KSZ032-033-047>053-067>072-082-083-091>096-098>100-232115-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
406 PM CDT THU MAY 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

A FEW STRONG TO MARGINALLY SEVERE STORMS WILL CONTINUE TO AFFECT
PARTS OF SOUTHEAST KANSAS AND THE SOUTHERN FLINT HILLS INTO EARLY
THIS EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF GOLF BALL
SIZE HAIL AND DAMAGING WINDS TO 70 MPH. A FEW FUNNEL CLOUDS AND
A BRIEF TORNADO WILL ALSO BE POSSIBLE.

ADDITIONAL STORMS ARE POSSIBLE LATER TONIGHT ACROSS THE ENTIRE
AREA. WHILE ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED...A FEW
STRONG STORMS WITH SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SUMMER LIKE WEATHER PATTERN WILL BRING ADDITIONAL CHANCES FOR
THUNDERSTORMS FOR FRIDAY THROUGH WEDNESDAY. THE BEST CHANCE FOR
STORMS WILL BE FRIDAY NIGHT INTO EARLY SATURDAY AND AGAIN ON
SUNDAY NIGHT. STRONG AND A FEW MARGINALLY SEVERE STORMS WILL
REMAIN POSSIBLE THROUGH THE MEMORIAL HOLIDAY WEEKEND. SOME
STORMS MAY ALSO CONTAIN LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS A REMOTE POSSIBILITY EARLY THIS
EVENING ACROSS SOUTHEAST KANSAS AND THE SOUTHERN FLINT HILLS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED

In the hours before

Special weather statement, May 22, 5:00 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
500 PM CDT THU MAY 22 2014

KSZ071-072-095-096-222230-
ALLEN-NEOSHO-WILSON-WOODSON-
500 PM CDT THU MAY 22 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN ALLEN COUNTY IN SOUTHEAST KANSAS...
  NORTHWESTERN NEOSHO COUNTY IN SOUTHEAST KANSAS...
  NORTHEASTERN WILSON COUNTY IN SOUTHEAST KANSAS...
  SOUTHEASTERN WOODSON COUNTY IN SOUTHEAST KANSAS...

* UNTIL 530 PM CDT

* AT 458 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF CHANUTE...
  MOVING EAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CHANUTE...PETROLIA AND CHANUTE AIRPORT.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3782 9537 3762 9538 3768 9562 3780 9560
TIME...MOT...LOC 2200Z 281DEG 8KT 3774 9556

CARUSO
Special weather statement, May 22, 5:19 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
519 PM CDT THU MAY 22 2014

KSZ072-096-222245-
ALLEN-NEOSHO-
519 PM CDT THU MAY 22 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN ALLEN COUNTY IN SOUTHEAST KANSAS...
  NORTHWESTERN NEOSHO COUNTY IN SOUTHEAST KANSAS...

* UNTIL 545 PM CDT

* AT 517 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR HUMBOLDT...OR 9 MILES NORTHEAST
  OF CHANUTE...MOVING SOUTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ELSMORE.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM. LOCALLY HEAVY RAINFALL CAN ALSO BE EXPECTED.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3763 9529 3765 9551 3767 9553 3774 9553
      3787 9541 3780 9514
TIME...MOT...LOC 2219Z 300DEG 9KT 3777 9536

CARUSO
Special weather statement, May 22, 5:40 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
540 PM CDT THU MAY 22 2014

KSZ096-222315-
NEOSHO-
540 PM CDT THU MAY 22 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN NEOSHO COUNTY IN SOUTHEAST KANSAS...

* UNTIL 615 PM CDT

* AT 537 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF CHANUTE...MOVING
  SOUTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  STARK.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3752 9539 3768 9551 3774 9539 3773 9525
      3769 9512
TIME...MOT...LOC 2241Z 311DEG 11KT 3769 9533

CARUSO
Special weather statement, May 22, 6:13 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
613 PM CDT THU MAY 22 2014

KSZ099-230000-
MONTGOMERY-
613 PM CDT THU MAY 22 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL MONTGOMERY COUNTY IN SOUTHEAST KANSAS...

* UNTIL 700 PM CDT

* AT 611 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR ELK CITY...OR 18 MILES
  NORTHEAST OF SEDAN...MOVING SOUTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF WESTERN MONTGOMERY COUNTY.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. THIS STORM MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN
FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK
FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3714 9592 3720 9597 3725 9597 3732 9590
      3725 9569
TIME...MOT...LOC 2313Z 312DEG 11KT 3725 9590

CARUSO
Special weather statement, May 22, 6:29 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
629 PM CDT THU MAY 22 2014

KSZ091-230015-
HARPER-
629 PM CDT THU MAY 22 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN HARPER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 715 PM CDT

* AT 626 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR MANCHESTER...OR 8 MILES SOUTH
  OF ANTHONY...MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BLUFF CITY.

PEA TO DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3712 9811 3716 9781 3700 9780 3699 9810
TIME...MOT...LOC 2330Z 268DEG 12KT 3704 9800

CARUSO
Special weather statement, May 22, 7:13 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
713 PM CDT THU MAY 22 2014

KSZ091-230100-
HARPER-
713 PM CDT THU MAY 22 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN HARPER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 800 PM CDT

* AT 711 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF ZENDA...OR 15 MILES
  EAST OF MEDICINE LODGE...MOVING NORTHEAST AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HARPER...CRYSTAL SPRINGS...RUNNYMEDE AND DANVILLE.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

OTHER SCATTERED STRONG STORMS WERE DEVELOPING ACROSS NORTHERN HARPER
COUNTY AND ARE CAPABLE OF PEA TO DIME SIZE HAIL AND WIND GUSTS OF 40
TO 50 MPH.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIFIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3722 9835 3738 9836 3739 9793 3725 9787
TIME...MOT...LOC 0012Z 236DEG 4KT 3734 9831

CARUSO

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 7:13 PM CDTSpecial Weather StatementICTHarper47 min
May 22, 7:40 PM CDTSevere Thunderstorm WarningICTKingman50 min
May 22, 11:51 PM CDTSpecial Weather StatementICTSedgwick54 min
May 22, 11:58 PM CDTAreal Flood WarningICTSedgwick4 hr
May 23, 10:43 AM CDTAreal Flood WarningICTReno5 hr
May 23, 10:46 AM CDTSpecial Weather StatementICTBarton44 min
May 23, 11:09 AM CDTAreal Flood WarningICTBarton5 hr
May 23, 11:24 AM CDTSpecial Weather StatementICTMcPherson66 min
May 23, 12:16 PM CDTAreal Flood WarningICTSaline10 hr
May 23, 1:12 PM CDTSpecial Weather StatementICTButler48 min
May 23, 2:00 PM CDTSpecial Weather StatementICTButler60 min
May 23, 2:34 PM CDTSpecial Weather StatementICTWoodson26 min
May 23, 2:38 PM CDTSpecial Weather StatementICTSedgwick52 min
May 23, 3:03 PM CDTSpecial Weather StatementICTButler42 min
May 23, 3:24 PM CDTAreal Flood WarningICTButler5 hr
May 23, 3:37 PM CDTSpecial Weather StatementICTHarvey68 min
May 23, 4:28 PM CDTSpecial Weather StatementICTAllen47 min
May 23, 4:53 PM CDTSpecial Weather StatementICTLabette67 min
May 23, 5:16 PM CDTAreal Flood WarningICTMcPherson18 hr
May 23, 5:20 PM CDTAreal Flood WarningICTChase, Marion18 hr
May 23, 6:03 PM CDTSpecial Weather StatementICTSumner42 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.